GENERALIZED PROBABILITY-DISTRIBUTION OF RESERVOIR CAPACITY


BAYAZIT M., BULU A.

JOURNAL OF HYDROLOGY, vol.126, pp.195-205, 1991 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 126
  • Publication Date: 1991
  • Doi Number: 10.1016/0022-1694(91)90156-c
  • Title of Journal : JOURNAL OF HYDROLOGY
  • Page Numbers: pp.195-205

Abstract

The estimate of reservoir capacity required to meet a prescribed demand for a given model of annual inflows is a random variable. The probability distribution and parameters of this ideal reservoir capacity are determined by simulation experiments using synthetic streamflow series generated by four different models. It is shown that in all cases the reservoir capacity standardized by subtracting the mean and dividing by the standard deviation follows the three-parameter lognormal distribution with a constant lower bound. The mean and standard deviation of the reservoir capacity are also given as functions of the non-dimensional net mean inflow and length of simulation period.